Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 25, 2021, 6:37 AM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 6:37 AM EDT (10:37 UTC)
- Expired
- Aug 25, 2021, 7:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
908
WWUS82 KMFL 251037
SPSMFL
Special Weather Statement
National Weather Service Miami FL
637 AM EDT Wed Aug 25 2021
FLZ073-074-173-174-251115-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
637 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of Miami-Dade County
through 715 AM EDT...
At 636 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Westchester to The Redland to 9 miles southeast of
Royal Palm Ranger. Movement was southwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Homestead, Coral Gables, Homestead General Airport, The
Redland, Kendall, Doral, Sweetwater, Florida City, West Miami,
Westchester, Richmond West, Fountainbleau, Country Walk, Kendale
Lakes, Leisure City, Zoo Miami, The Hammocks, Coral Terrace and Royal
Palm Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2515 8066 2514 8074 2519 8074 2518 8071
2521 8074 2582 8070 2580 8025 2558 8042
2523 8048 2520 8054 2521 8056 2523 8052
2524 8057 2518 8061 2518 8062 2519 8061
2519 8065 2514 8065 2514 8067
TIME...MOT...LOC 1036Z 060DEG 12KT 2576 8032 2554 8050 2527 8055
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
Hadi/RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:15 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 25, 4:15 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
415 AM EDT Wed Aug 25 2021
.DISCUSSION...
Short term (Today - Thursday):
Key Points:
1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.
2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.
Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.
Long term (Thursday night - Tuesday):
Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.
Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.
Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.
&&
.AVIATION(06Z TAFS)...
As a mid-level disturbance moves over the area from the east, shower
and thunderstorm chances will gradually increase by this afternoon
and remain elevated through the period. MVFR to IFR conditions will
be likely as gusty showers and storms overspread the east coast
terminals, though confidence in timing of impacts remains too low to
include restrictions at this time. Breezy/gusty easterly winds will
prevail through the period.
&&
.MARINE...
A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.
&&
.BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 91 78 91 80 / 50 60 60 30
West Kendall 92 76 92 78 / 50 60 60 30
Opa-Locka 91 77 91 78 / 50 60 60 40
Homestead 90 77 89 78 / 50 60 60 30
Fort Lauderdale 90 79 89 80 / 50 60 60 40
N Ft Lauderdale 90 78 89 80 / 50 60 60 40
Pembroke Pines 91 77 89 78 / 50 60 60 40
West Palm Beach 91 76 90 78 / 50 60 60 50
Boca Raton 90 77 89 79 / 50 60 60 40
Naples 94 76 92 76 / 30 40 70 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through
Thursday evening for FLZ168-172-173.
AM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Thursday for AMZ651-671.
GM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Thursday for GMZ657.
&&
Today through Thursday and Aviation/Marine...Weinman
Thursday Night through Tuesday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 25, 4:34 AM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 434 AM EDT Wed Aug 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 252045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 AM EDT Wed Aug 25 2021 ...HIGH RIP CURRENT RISK EAST COAST BEACHES... ...HAZARDOUS MARINE CONDITIONS ATLANTIC AND GULF WATERS... ...A FEW STRONG STORMS POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the east coast beaches of South Florida. Thunderstorms: Scattered thunderstorms are forecast today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Waterspouts: Waterspouts will be possible with showers and storms. Wind: Sustained winds of 20 knots or greater with higher gusts are forecast across portions of the Atlantic and Gulf waters today into tonight, where a Small Craft Advisory goes into effect this morning. Locally gusty winds will be possible with the stronger showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hazardous marine and beach conditions will continue through at least Thursday due to enhanced easterly winds. A few strong storms will be possible across the area as a mid-level disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Local storm report, Aug 25, 6:23 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
623 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM TSTM WND GST 3 N KEY BISCAYNE 25.73N 80.16W
08/25/2021 M57 MPH MIAMI-DADE FL MESONET
UNIVERSITY OF MIAMI ROSENSTIEL SCHOOL
MESONET REPORTED A WIND GUST OF 57MPH AS A
SEVERE THUNDERSTORM MOVED ONSHORE.
&&
HADILocal storm report, Aug 25, 6:24 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
624 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
08/25/2021 M52 MPH AMZ651 FL MESONET
MESONET STATION XGVT GOVERNMENT CUT REPORTED
A MARINE WIND GUST OF 52MPH AS A SEVERE
THUNDERSTORM MOVED ONSHORE. STATION
ELEVATION IS 75 FEET.
&&
HADILocal storm report, Aug 25, 6:26 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
626 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM MARINE TSTM WIND 4 WNW KEY BISCAYNE 25.71N 80.21W
08/25/2021 M48 MPH AMZ630 FL MESONET
MESONET STATION XDIN DINNER KEY LIGHT
REPORTED A MARINE WIND GUST OF 48MPH AS A
SEVERE THUNDERSTORM MOVED ONSHORE. STATION
ELEVATION IS 17 FEET.
&&
HADILocal storm report, Aug 25, 6:34 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
634 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
08/25/2021 M43 MPH AMZ651 FL BUOY
A WIND GUST OF 43 MPH (37 KT) WAS MEASURED
BY THE BUOY STATION VAKF1 AT VIRGINIA KEY,
FL ASSOCIATED WITH A THUNDERSTORM PUSHING
THROUGH THE AREA.
&&
FELLLocal storm report, Aug 25, 6:35 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
635 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM MARINE TSTM WIND 3 SSW MIAMI BEACH 25.77N 80.15W
08/25/2021 M39 MPH AMZ630 FL MESONET
A WIND GUST OF 39 MPH (34 KT) WAS MEASURED
BY THE MESONET STATION XDGE AT BISCAYNE BAY
HARBOR PILOTS ASSOCIATED WITH A THUNDERSTORM
PUSHING THROUGH THE AREA. STATION ELEVATION:
40 FT.
&&
FELLSpecial weather statement, Aug 25, 6:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
637 AM EDT Wed Aug 25 2021
FLZ073-074-173-174-251115-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
637 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of Miami-Dade County
through 715 AM EDT...
At 636 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Westchester to The Redland to 9 miles southeast of
Royal Palm Ranger. Movement was southwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Homestead, Coral Gables, Homestead General Airport, The
Redland, Kendall, Doral, Sweetwater, Florida City, West Miami,
Westchester, Richmond West, Fountainbleau, Country Walk, Kendale
Lakes, Leisure City, Zoo Miami, The Hammocks, Coral Terrace and Royal
Palm Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2515 8066 2514 8074 2519 8074 2518 8071
2521 8074 2582 8070 2580 8025 2558 8042
2523 8048 2520 8054 2521 8056 2523 8052
2524 8057 2518 8061 2518 8062 2519 8061
2519 8065 2514 8065 2514 8067
TIME...MOT...LOC 1036Z 060DEG 12KT 2576 8032 2554 8050 2527 8055
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:53 AM EDT | Small Craft Advisory | MFL | 25 hr | |
| Aug 25, 5:04 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 25, 5:42 AM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Aug 25, 6:08 AM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 25, 6:12 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Aug 25, 8:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 25, 9:23 AM EDT | Special Marine Warning | MFL | 97 min | |
| Aug 25, 10:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 25, 10:48 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 25, 10:51 AM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Aug 25, 11:00 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 12 min |
| Aug 25, 11:26 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 25, 11:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 25, 12:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 25, 12:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Aug 25, 12:56 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 25, 1:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Aug 25, 1:17 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 25, 1:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 25, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 25, 2:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| Aug 25, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Aug 25, 3:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| Aug 25, 4:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 25, 5:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| Aug 25, 5:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 25, 6:17 PM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 25, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.